# SDR 06FDEA1312

- Difficulty date: April 5, 2006
- Submitted: April 6, 2006
- Operation: Air carrier
- Aircraft: N386FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 46620
- Aircraft time: 68,005 hours, 27,576 cycles
- Engine: Ge CF66D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, E, Y
- Precautionary procedure: F, A

## Discrepancy

ON CLIMBOUT TO CRUISE ALTITUDE PASSING 28,000 FT HEARD A THUD & EXPERIENCED AIRCRAFT YAW TO THE RIGHT.  ENGINE INSTRUMENTS INDICATED NR 3 ENGINE FAILURE.  SHUT DOWN ENGINE IN ACCORDANCE WITH QRH.  FIRED NR 3 ENGINE FIRE EXTINGUISHER PER QRH.  RETURNED TO MEM, LANDED RWY 36C.  EXPERIENCED SEVERE AIRCRAFT VIBRATION DURING DESCENT UNTIL ENGINE APPEARED TO HAVE SEIZED OR STOPPED ROTATING.  PERFORMED SLAT RETRACTED/FLAPS 22 LANDING.  ROLLOUT WAS NORMAL.  EVACUATED THE A/C USING QRH CHECKLIST.  FIRED EXTINGUSHING AGENT TO ALL ENGINES.  ITEM IN WORK.
